MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/2H SHAFT/RIGHT; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/2H SHAFT/RIGHT; PLATE,FIXATION,BONE
Model Number 02.111.620
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 during a distal radius fracture surgery for a broken wrist when the surgeon used a screw and guide to screw in the most distal screw into the plate, the screw went through the plate.The plate and screw were removed and a new plate was used.There was a surgical delay of five (5) minutes.The surgery was completed with no adverse consequence to the patient.Concomitant devices reported: unknown screw (part# unknown, lot# unknown, quantity# 1), unknown drill bit (part# unknown, lot# unknown, quantity# 1), unknown guide (part# unknown, lot# unknown, quantity# 1).This report is for one 2.4mm va-lcp 2-clmn vlr dstl radius pl 6h hd/2h shaft/right.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a review of the device history record.Device history lot part: 02.111.620 lot: 9535954 manufacturing site: mezzovico release to warehouse date: 02.July 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary: it was reported that during a distal radius fracture surgery for a broken wrist on december 3, 2019, when the surgeon used an unknown screw and an unknown guide, to screw in the most distal screw into the plate, the unknown screw went through the plate.The sales rep believed the when the surgeon drilled, he kind of drilled out a little closely in the hole and there was a damage in the hole of the plate.The plate and screw were removed and a new plate was used.No harm and metal was left in the patient.There was a surgical delay of 5 minutes.The surgery was completed with no adverse consequence to the patient.Flow: damage visual inspection: the implant was inspected under a 10x loupe and it can be seen that the most proximal thread on the va1 hole has been nicked which may have contributed to the complaint condition and thus confirming the complaint.No new issues were identified.A device failure was identified.Dimensional inspection: dimensional inspection of the received device was not performed due to post manufacturing damage.Documentation/ specification review the following documents were reviewed as part of this investigation: - va-lcp two column drp 2.4 volar: se_186634 rev h based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Investigation conclusion: while no definitive root cause could be determined it is likely as stated in the complaint description stated the drill bit may off gotten too close to the thread resulting in the damage and causing the screw to go through the plate.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/2H SHAFT/RIGHT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9516502
Report Number2939274-2019-62765
Device Sequence Number19698509
Product Code HRS
UDI-Device Identifier10886982031952
UDI-Public(01)10886982031952
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.111.620
Device Catalogue Number02.111.620
Device Lot Number9535954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date01/23/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - SCREWS: TRAUMA